MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-722NAP
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 08/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event.The device has been returned, but not yet evaluated.Further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Customer called to report that the insulin pump alarmed compromised forced sensor system during prime rewind process.Customer called to report that the drive support cap is sticking out of the insulin pump.Customer reported that the force sensor does not detect the reservoir.Customer's blood glucose reading was 51 mg/dl.Advised discontinuation of the insulin pump and revert to back up plan per health care professional.Product is being returned and replaced.
 
Additional Manufacturer Narrative
Insulin pump passed displacement test, prime test, excessive no delivery test, self test and error test.Unable to confirm compromised force sensor system alarm and unable to perform basic occlusion and occlusion test due to reservoir tube lip damage.The test reservoir does not stay locked in place due to reservoir tube lip damage.Pump passed all operating currents tested within the spec range and passed off no power test.Pump received with cracked battery tube thread, reservoir tube lip completely broken off, missing reservoir tube lip o-ring, cracked case near display window corners, cracked on display window, loose/protruded drive support disk and minor scratches on display window noted.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAP
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key6842313
Report Number2032227-2017-44436
Device Sequence Number684303
Product Code OYC
UDI-Device Identifier00613994223739
UDI-Public(01)00613994223739(017)20091231
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2009
Device Model NumberMMT-722NAP
Device Catalogue NumberMMT-722NAP
Device Lot NumberA000093827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient Weight145